# SDR 97FDEA00373

- Difficulty date: June 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N581FE
- Make and model: Doug MD-11F
- Aircraft serial: 48419
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 350544851
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

FOUR HOURS INTO FLIGHT, NR 3 OIL QTY WENT TO ZERO, OIL PRESSURE DECREASED TO CAUTION RANGE.  SHUTDOWN ENGINE WITH ZERO QUANTITY AND OIL PRESS 20 PSI, AFTER SHUTDOWN OIL PRESS WENT TO ZERO.  FOUND NR 3 ENGINE STARTER FAILED AND SHAFT SEAL ROLLED OFF.  REMOVED AND REPLACED NR 3 STARTER AND START VALVE, SYS OPS AND LEAK CHECK GOOD.
